Innovations in Incidence Geometry

A $t \pmod{p}$ result on weighted multiple $(n-k)$-blocking sets in $\mathsf{PG}(n,q)$

Sandy Ferret, Leo Storme, Péter Sziklai, and Zsuzsa Weiner

Full-text: Open access


In this article, we prove a t ( mod p ) result for minimal weighted t -fold ( n k ) -blocking sets in PG ( n , q ) , q = p h , p prime, h 1 , n 2 . Such a theorem plays a crucial role in characterizing minimal weighted t -fold ( n k ) -blocking sets. Our result is based on generalizations of earlier theorems on blocking sets in PG ( 2 , q ) to weighted blocking sets of higher dimensions.

Article information

Innov. Incidence Geom., Volume 6-7, Number 1 (2007), 169-188.

Received: 11 January 2008
Accepted: 26 February 2008
First available in Project Euclid: 28 February 2019

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 05B25: Finite geometries [See also 51D20, 51Exx] 51E20: Combinatorial structures in finite projective spaces [See also 05Bxx] 51E21: Blocking sets, ovals, k-arcs

weighted multiple blocking sets $t\pmod{p}$ result


Ferret, Sandy; Storme, Leo; Sziklai, Péter; Weiner, Zsuzsa. A $t \pmod{p}$ result on weighted multiple $(n-k)$-blocking sets in $\mathsf{PG}(n,q)$. Innov. Incidence Geom. 6-7 (2007), no. 1, 169--188. doi:10.2140/iig.2008.6.169.

Export citation


  • S. Ball, Multiple blocking sets and arcs in finite planes, J. London Math. Soc. 54 (1996), 581–593.
  • A. Blokhuis, L. Lovász, L. Storme and T. Szőnyi, On multiple blocking sets in Galois planes, Adv. Geom. 7 (2007), 39–53.
  • A. Blokhuis, L. Storme and T. Szőnyi, Lacunary polynomials, multiple blocking sets and Baer subplanes, J. London Math. Soc. (2) 60 (1999), 321–332.
  • A.A. Bruen, Polynomial multiplicities over finite fields and intersection sets, J. Combin. Theory, Ser. A 60 (1992), 19–33.
  • S. Ferret, L. Storme, P. Sziklai and Zs. Weiner, A characterization of multiple $(n-k)$-blocking sets in projective spaces of square order, submitted.
  • R. Hill and H. Ward, A geometric approach to classifying Griesmer codes, Des. Codes Cryptogr. 44 (2007), 169–196.
  • I. Landjev and L. Storme, On weighted $\{\delta(q+1),\delta;2,q\}$-minihypers, unpublished manuscript.
  • L. Lovász and T. Szőnyi, Multiple blocking sets and algebraic curves, Abstract from Finite Geometry and Combinatorics, Third International Conference at Deinze (Belgium), May 18–24, 1997.
  • P. Sziklai, On small blocking sets and their linearity, J. Combin. Theory Ser. A, to appear.
  • T. Szőnyi, Blocking sets in Desarguesian affine and projective planes, Finite Fields Appl. 3 (1997), 187–202.
  • T. Szőnyi and Zs. Weiner, Small blocking sets in higher dimensions, J. Combin. Theory Ser. A 95 (2001), 88–101.